Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 34, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Sep 3, 2018, 7:06 AM CDT for Jefferson County, Orange County, Texas. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2018, 7:06 AM CDT (12:06 UTC)
- Expired
- Sep 3, 2018, 9:00 AM CDT
- In force
- 114 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 71 km from the middle of the area, began a volume at 12:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 269 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
533
WGUS54 KLCH 031206
FFWLCH
TXC245-361-031400-
/O.NEW.KLCH.FF.W.0034.180903T1206Z-180903T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
706 AM CDT MON SEP 3 2018
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Northeastern Jefferson County in southeastern Texas...
Central Orange County in southeastern Texas...
* Until 900 AM CDT.
* At 705 AM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Up to
three inches of rain have already fallen. Flash flooding is
expected to begin shortly.
* Some locations that will experience flooding include...
Beaumont, Port Arthur, Orange, Nederland, Groves, Port Neches,
Vidor, Bridge City, West Orange, Central Gardens, Rose City, Pine
Forest, Port Acres, Orangefield and Southeast Texas Regional
Airport.
Additional rainfall amounts of 2 to 3 inches are possible in the
warned area.
LAT...LON 2993 9413 3003 9403 3007 9403 3008 9409
3012 9407 3015 9411 3020 9409 3012 9372
3008 9373 3006 9370 3006 9372 3000 9377
2999 9386 2993 9387 2986 9393 2984 9392
2985 9394 2982 9394 2983 9392 2979 9395
$$
LandreneauWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 6:32 AM CDT, 34 minutes earlier.
Area forecast discussion, Sep 3, 6:32 AM CDT, 34 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
632 AM CDT Mon Sep 3 2018
.DISCUSSION...
12Z taf issuance.
&&
.AVIATION...
Periods of SHRA with isolated TSRA will be possible this morning
for BPT/LCH/LFT/ARA, and by late morning into the afternoon for
AEX. MVFR to IFR ceilings will prevail this morning, predominately
MVFR this afternoon. Some improvement expected this evening.
DML
&&
.PREV DISCUSSION... /issued 514 AM CDT Mon Sep 3 2018/
DISCUSSION...Early this morning local radar is depicting
considerable shower and thunderstorms activity advancing over the
inland area from the Gulf. Widespread nocturnal activity being
initiated by low pressure aloft now situated over southeast Texas
in concert with strong low level convergence over the northwest
Gulf. Active convective pattern expected to persist through the
day. Evening LCH sounding came in with an exceptionally high PWAT
at 2.46 inches. Moisture of this extent in place will yield the
potential for flooding rains with stronger storms or in training
type scenarios.
Will be maintaining the previous issued Flash Flood Watch through
00z encompassing southeast Texas and a large portion of southwest
Louisiana. WPC has maintained a slight risk for flooding rains
across this area, and increased the risk to moderate for Cameron
and Calcasieu parishes, as well as Orange and Jefferson counties
of southeast Texas. Rain amounts of 3 to 6 inches will be possible
on top of already saturated grounds. Upper feature does advance
slowly northwest through the day while weakening, but will leave
ample moisture for Tuesday to maintain scattered showers and
thunderstorms.
Will then be focusing on the eventual path of Potential Tropical
Cyclone #7 which is forecast to strengthen to a tropical storm as
it crosses the eastern Gulf of Mexico...eventually reaching the
central Gulf Coast Tuesday night. Trending toward the ECMWF at
this time which brings the weakened system through central and
northern Louisiana Wednesday. This suggests a potential for
flooding rains across this area. Ample moisture then remains in
place through the remainder of the week yielding daily scattered
showers and thunderstorms.
MARINE...Showers and thunderstorms will continue today over the
coastal waters as an upper level low and associated surface wave
moves northwest. Potential Tropical Cyclone #7 is forecast to
strengthen to a tropical storm as it crosses the eastern Gulf of
Mexico...eventually reaching the north-central Gulf Coast early
Wednesday. Please refer to the latest advisories from the National
Hurricane Center for more information on this system.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 87 72 92 71 / 70 30 50 30
LCH 82 74 89 73 / 80 50 50 30
LFT 86 74 89 73 / 70 30 50 40
BPT 82 76 87 75 / 90 60 50 30
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through this evening for LAZ030-041-042-052-
073-074.
TX...Flash Flood Watch through this evening for TXZ180-201-215-216-
259>262.
GM...None.
&&
AVIATION...08Hazardous weather outlook, Sep 3, 5:58 AM CDT, 1 hour 8 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 558 AM CDT Mon Sep 3 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 041100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 558 AM CDT Mon Sep 3 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight A Flash Flood Watch is in effect today for southeast Texas and southwest Louisiana. Widespread shower and thunderstorm activity is expected across this area. With deep tropical moisture in place flooding rains will be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered showers and thunderstorms are expected daily area-wide. Potential Tropical Cyclone #7 is forecast to advance to the central Gulf coast late Tuesday as a tropical storm, weakening as it advances northwest across central and northern Louisiana Wednesday. This forecast track would suggest the potential for flooding rains over central Louisiana through the day. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required. GMZ430-432-435-450-452-455-470-472-475-041100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 558 AM CDT Mon Sep 3 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Widespread showers and thunderstorms will continue associated with a disturbance aloft over the region. This feature will move northwest and weaken today with rain chances gradually diminishing. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Daily chances for showers and thunderstorms will continue. Potential Tropical Cyclone #7 is forecast to advance northwest across the eastern Gulf arriving onshore Tuesday night along the central Gulf coast as a tropical storm. On this current track limited impacts are expected for the northwest Gulf. Local mariners however are encouraged to keep up to date on this tropical system and recognize that changes in the forecast track remain possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 4:49 AM CDT | Areal Flood Advisory | LCH | Jefferson, Orange | 3 hr |
| Sep 3, 5:31 AM CDT | Flash Flood Warning | LCH | Jefferson | 3 hr |
| Sep 3, 9:02 AM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 3 hr |
| Sep 3, 12:03 PM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 3 hr |
| Sep 3, 2:55 PM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.